Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniqueness of topology for the $ p$-adic integers


Author: Lawrence Corwin
Journal: Proc. Amer. Math. Soc. 55 (1976), 432-434
MSC: Primary 22B05
MathSciNet review: 0414773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the only Hausdorff topologies on $ {{\mathbf{Z}}_p}$, the $ p$-adic integers, which make it into a locally compact Abelian group are the $ p$-adic and discrete topologies. The key ingredient in the proof is a structure theorem for certain LCA groups which may be of independent interest.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22B05

Retrieve articles in all journals with MSC: 22B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0414773-1
PII: S 0002-9939(1976)0414773-1
Keywords: Locally compact Abelian group, $ p$-adic integers, uniquely divisible by a prime
Article copyright: © Copyright 1976 American Mathematical Society